Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 13, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Apr 12, 2006, 11:06 PM EDT for Morgan County, Ohio. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2006, 11:06 PM EDT (03:06 UTC)
- Expired
- Apr 12, 2006, 11:30 PM EDT
- In force
- 24 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Morgan County, OH
The radar
The Pittsburgh radar (KPBZ), 154 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 3.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 353 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1918 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRLX 130307 SVRRLX OHC115-130345- /O.NEW.KRLX.SV.W.0013.060413T0306Z-060413T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 1106 PM EDT WED APR 12 2006 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MORGAN COUNTY IN SOUTHEAST OHIO * UNTIL 1145 PM EDT * AT 1101 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EAGLEPORT...OR ABOUT 8 MILES NORTH OF MCCONNELSVILLE...AND MOVING EAST SOUTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... BRISTOL... HACKNEY... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3987 8187 3970 8195 3953 8148 3974 8136 $$ 15
2 follow-up statements
000 WWUS51 KRLX 130320 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1120 PM EDT WED APR 12 2006 OHC115-130345- /O.CON.KRLX.SV.W.0013.000000T0000Z-060413T0345Z/ MORGAN OH- 1120 PM EDT WED APR 12 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT FOR NORTHEASTERN MORGAN COUNTY... AT 1115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BRISTOL...OR ABOUT 8 MILES NORTHEAST OF MCCONNELSVILLE...MOVING SOUTHEAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN MORGAN COUNTY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3987 8187 3970 8195 3953 8148 3974 8136 $$ 15
000 WWUS51 KRLX 130330 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1130 PM EDT WED APR 12 2006 OHC115-130340- /O.CAN.KRLX.SV.W.0013.000000T0000Z-060413T0345Z/ MORGAN OH- 1130 PM EDT WED APR 12 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MORGAN COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND PEA SIZE HAIL ARE STILL POSSIBLE. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3987 8187 3970 8195 3953 8148 3974 8136 $$ 15
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 9:48 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Apr 12, 9:48 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 948 PM EDT WED APR 12 2006 .SHORT TERM /REST OF TONIGHT/... SOME CONVECTION CONTINUES TO DEVELOP ALONG THE COLD FRONT IN EAST CENTRAL OHIO. THIS CONVECTION SHOULD CONTINUE TO MOVE EAST AND MAY MOVE ACROSS NRN PORTIONS OF THE FORECAST AREA AS THE FRONT SAGS SOUTHWARD TONIGHT. LOOKING AT THE DEW POINTS EAST OF THE OHIO RIVER THOUGH...THEY ARE QUITE LOW SO THE CONVECTION MAY RUN OUT OF STEAM ONCE THEY PASS THE RIVER. SO HAVE ADJUSTED POPS TO FOCUS MORE ALONG THE NORTHERN PORTION OF THE AREA. AS FAR AS TEMPERATURES GO...CURRENT FORECAST LOOKS TO BE IN LINE. IT IS ABOVE THE MAV NUMBERS AREA WIDE AND UNLESS THE WINDS CALM DOWN BEHIND THE FRONT AND TEMPERATURES RADIATE TOWARD MORNING...THE CURRENT FORECAST SHOULD BE REASONABLE. && .PREV DISCUSSION... /ISSUED 805 PM EDT WED APR 12 2006/ AVIATION... SOUTHWESTERLY FLOW CONTINUES OUT AHEAD OF A WEAK COLD FRONT THAT IS STRETCHED ACROSS OHIO FROM NE TO SW AT 00Z. CONDITIONS AHEAD OF THE FRONT ARE VFR WITH CLOUDS BETWEEN 7000 AND 10000 FT. NORTH ALONG THE FRONT THERE IS SOME STRONG CONVECTION...BUT ENOUGH OF A CAP EXIST TO THE SOUTH THAT CONVECTION HAS NOT DEVELOPED SOUTH OF THE FRONT. AT THIS POINT...EXPECTING THAT THE CONVECTION WILL REMAIN NORTH OF THE REGION AND VFR CONDITIONS SHOULD PREVAIL TONIGHT. BUT WILL NEED TO WATCH THE NEXT FEW HOURS NOW THAT THE SUN IS SETTING. MID LEVEL COOLING COULD WEAKEN THE CAP AND ALLOW CONVECTION TO DEVELOP FURTHER SOUTH ALONG THE FRONT. THIS WOULD IMPACT THE NORTHERN SITES OF PKB/CKB/EKN BETWEEN 3Z AND 6Z. BUT WITH THE CHANCES FOR CONVECTION SO LOW...HAVE NOT INCLUDED IN THE TAF AT THIS TIME. THE FRONT SHOULD BE EAST OF THE REGION BY 9Z TO 12Z. BEHIND THE FRONT HIGH PRESSURE BUILDS IN WITH VFR CONDITIONS REMAINING IN PLACE. THE WINDS SHOULD ALSO WEAKEN ONCE THE COLD FRONT HAS PASSED THE AREA. PREV DISCUSSION... /ISSUED 410 PM EDT WED APR 12 2006/ SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... UPPER SHORTWAVE MOVING THROUGH EASTERN MICHIGAN AT THIS TIME WILL CONTINUE TO SHIFT EASTWARD ACROSS SOUTHERN CANADA AND INTO NEW ENGLAND OVERNIGHT. A COLD FRONT CURRENTLY EXTENDING ACROSS EASTERN INDIANA DOWN INTO SOUTHERN ILLINOIS WILL CONTINUE EASTWARD AND PUSH THROUGH OVERNIGHT. THE MAIN QUESTION FOR PRECIPITATION CHANCES OVERNIGHT IS WHETHER OR NOT CONVECTION WILL BE ABLE TO FIRE ON THE FRONT LATE THIS AFTERNOON AND EVENING. SATELLITE IMAGERY SHOWS SOME ENHANCED CUMULUS CLOUDS ACROSS NORTHERN INDIANA AND OHIO BUT NOT MANY OTHER SIGNALS SOUTH OF THAT AREA THAT WOULD SUGGEST CONVECTIVE INITIATION. WILL CARRY SLIGHT CHANCE TO LOW CHANCE POPS ALONG THE FRONT OVERNIGHT AND THEN INCREASE TO HIGHER CHANCE POPS IN THE MOUNTAINS LATE TONIGHT WITH SOME INCREASED UPSLOPE WINDS AND UNSTABLE AIRMASS. TEMPERATURES SHOULD REMAIN SOMEWHAT MILD OVERNIGHT WITH PERSISTENT WINDS AND LITTLE CHANGE IN LOW LEVEL THERMAL FIELD...DESPITE PASSING COLD FRONT. ANOTHER WARM DAY AHEAD ON THURSDAY...WITH POSSIBLY SOME STUBBORN CLOUDS IN THE MOUNTAINS DURING THE FIRST HALF OF THE DAY. MODEL SOUNDINGS REMAIN UNSTABLE...A LITTLE SUSPICIOUS OF MODELS NOT PUSHING ANY PRECIP THURSDAY. ATMOSPHERE LOOKS TOO DRY THOUGH...WITH MAYBE JUST A FEW SPRINKLES IN THE MOUNTAINS EARLY THURSDAY. INTO FRIDAY MORNING...A BOUNDARY WILL SET UP WEST TO EAST ACROSS THE OHIO VALLEY...WITH SHORTWAVES RIDING ALONG IT. MODELS AND SREF CONTINUE TO SHOW PRECIP DEVELOPING AHEAD OF A NICE WARM PUSH AT H85...AND HAVE INCREASED POPS ESPECIALLY IN THE NORTH DURING THE 6Z-15Z FRIDAY TIMEFRAME. ALTHOUGH A FEW DAYS OUT AND MUCH CAN CHANGE...MODELS CONTINUE TO POINT TO A CHANCE FOR STRONG THUNDERSTORMS FRIDAY...AS SPC HAS PART OF THE CWA IN SLIGHT RISK FOR SEVERE ON DAY 3. HAVE DECIDED TO NOTE THIS IN HWO. WITH SOMEWHAT OF A BREAK IN PRECIP LATE MORNING FRIDAY THROUGH EARLY AFTERNOON...AND SOME HEATING WITH BROKEN SKY...ATMOSPHERE WILL BECOME EVEN MORE UNSTABLE. SPC SREF SEVERE PLOTS FAVOR BEST CHANCE FOR STRONG THUNDERSTORMS IN CENTRAL/SOUTHERN INDIANA AND ILLINOIS FRIDAY...MOVING JUST SOUTH OF EAST THROUGH THE OHIO VALLEY...WITH A 50 PERCENT PROBABILITY OF 1K MUCAPE AND 40 KTS OF EFFECTIVE SHEAR IN THE EXTREME WESTERN PART OF THE CWA. SHEAR PROFILES WOULD INDICATE A FEW OF THESE CELLS HOLDING TOGETHER AS THEY MOVE EAST...WITH IMPRESSIVE PARAMETERS OFF OF BUFKIT SOUNDINGS...ESPECIALLY AT PKB AND HTS...WITH LIS NEAR 10 AND TOTAL TOTALS AT 60. SOME SHOWERS AND THUNDERSTORMS WILL REMAIN AS FRONTAL BOUNDARY SLOWLY MOVES SOUTH INTO SATURDAY MORNING...WITH AIR BEHIND IT NOT MUCH COOLER. H85 TEMPS ONLY GET TO 10C..AND THAT IS AT CKB. LONG TERM /SATURDAY THROUGH WEDNESDAY/... GFS HAS BEEN FAIRLY CONSISTENT WITH THE GENERAL PATTERN...BUT DIFFERENCES REMAIN IN THE DETAILS AND TIMING. FRONTAL BOUNDARY WILL REMAIN NEAR THE REGION SATURDAY THROUGH MONDAY WITH SHOWERS AND THUNDERSTORMS AT TIMES. DRIER AIR WILL FINALLY PUSH IN BRIEFLY ON TUESDAY...WITH ANOTHER FRONT APPROACHING FOR MID WEEK. && && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SHORT TERM...ESS
Hazardous weather outlook, Apr 12, 3:20 PM EDT, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 320 PM EDT WED APR 12 2006 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-131930- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 320 PM EDT WED APR 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE FORECAST ACROSS THE REGION FRIDAY AND FRIDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WIND GUSTS THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON FRIDAY.
In the hours before
Special weather statement, Apr 12, 10:08 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1008 PM EDT WED APR 12 2006 OHZ066-130300- PERRY- 1008 PM EDT WED APR 12 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 1008 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ACROSS NORTHERN PERRY COUNTY...ABOUT 14 MILES NORTHWEST OF SOMERSET...OR ABOUT 11 MILES SOUTHWEST OF HEATH...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE THORNVILLE...PERRY STATE FOREST...GLENFORD AND CROOKSVILLE. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT FREQUENT LIGHTNING IN THE PATH OF THIS STORM. 15
Special weather statement, Apr 12, 10:49 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1049 PM EDT WED APR 12 2006 OHZ067-130330- MORGAN- 1049 PM EDT WED APR 12 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... A STRONG THUNDERSTORM WILL BE MOVING ACROSS NORTHERN MORGAN COUNTY. AT 1049 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTH CENTRAL MUSKINGUM COUNTY...OR ABOUT 11 MILES SOUTH OF ZANESVILLE...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE EAGLEPORT AND BRISTOL. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT OCCASIONAL LIGHTNING WITH THIS STORM. 15
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.